A 33-year-old male was referred with a two-week history of fevers to 40°C and painful, erythematous skin and oral mucosal eruptions that had failed to respond to multiple anti-infectious agents. He had a recent diagnosis of a 'myeloproliferative disorder with myelodysplastic features' on bone marrow biopsy, with associated pancytopenia. Two weeks before admission, he had been treated with a course of granulocyte colony-stimulating factor (G-CSF) at a dose of 300 μg/day in an attempt to improve his neutropenia. After four days of treatment, the fever and lesions developed. Infectious evaluation was negative; however, biopsies of the skin and oral mucosal lesions revealed histology consistent with Sweet's syndrome. Intravenous methylprednisolone (30 mg/day) was started with prompt defervescence and resolution of the lesions within days. With the increasing use of G-CSF, Sweet's syndrome is becoming more commonly recognized as an adverse effect. This is the first case of G-CSF-induced Sweet's syndrome to demonstrate gingival involvement.
|Original language||English (US)|
|Number of pages||4|
|Journal||American journal of hematology|
|State||Published - 1999|
- Sweet's syndrome
ASJC Scopus subject areas